MAUDE Adverse Event Report: COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G24653
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described, because all the device components (particularly the clip) were not included in the return.During a functional test, the handle was manipulated, and the drive wire moved freely inside the outer sheath.The device was then advanced down an olympus 2.8 mm channel endoscope in a simulated upper gi position with the tip in the maximum retroflexed position to simulate a worst-case position.With handle manipulation, the drive wire was again observed to move freely inside the outer sheath.A visual examination of the drive wire hook, catheter attachment, and coil catheter (distal end device components) showed no deformities or signs of damage.A product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer stated "the clip prematurely deployed in the open position in the endoscope".Due to the size of the endoscope channel and the diameter of the clip device, it is not possible for the clip to deploy in the open position in the endoscope.A definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation, the clip had been deployed and was not included in the return.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The system preparation section of the instructions for use includes the following: "uncoil device.Verify smooth handle operation and clip action.Open clip by gently moving handle spool distally (away from handle thumb ring).Once clip is fully open, do not continue advancing handle spool as clip may prematurely detach from catheter.Close clip by moving handle spool proximally until clip is fully closed.Caution: do not continue to pull handle spool beyond tactile resistance as this may prematurely deploy clip." corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd) procedure, the physician used a cook instinct endoscopic hemoclip.The clip was open in the working channel of the endoscope.There was no reportable information at this time.Clarification was received on 02feb21 that indicates the clip prematurely deployed in the open position in the endoscope.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11378980
Report Number1037905-2021-00080
Device Sequence Number11728915
Product Code PKL
UDI-Device Identifier00827002246539
UDI-Public(01)00827002246539(17)230219(10)W4321961
Combination Product (Y/N)N
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model NumberG24653
Device Catalogue NumberINSC-7-230
Device Lot NumberW4321961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight70